MAUDE Adverse Event Report: CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA LENS; INTRAOCULAR LENS

CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA LENS; INTRAOCULAR LENS
Model Number 621P
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, the risk assessment for the lucia product, and based on our experience and other complaints that have already been resolved, we have determined that the following factors may have caused or contributed to the damaged haptic issues, are but not limited to: · improper folding of the lens.The lens should fold "u" during the advancement of the plunger.In some cases, misplacement of the lens may occur within the cartridge when adding ovd, the cannula may catch the edge of the lens or haptic; thus, removing the lens off the "track." this causes the lens to not eject correctly, resistance being felt or appear to become stuck.· inadequate application of ovd.The ifu asks for generous amount of ovd to be applied, which covers the lens and the blue cushion.If ovd is not placed on the blue cushion advancement of the plunger, it may be inhibited by high frictional force and appear to become stuck.· dwell time after preparation: the ifu recommends that after the lens is advanced into the conical section, the lens must be injected immediately.Dwell scenarios where the lens sits in this position for a prolonged time prior to injection may lead to stuck iol issue.Viscoelastic materials may lose their lubricity if allowed to stand too long.For 621p- dwell time after preparation: the ifu indicates that after you cover the whole lens and blue plunger tip with a generous amount of ophthalmic viscoelastic, avoid touching the lens and blue plunger tip.You are to close the lid of the iol chamber, and allow the lens to remain in this position until the surgeon is ready to implant it into the eye.Then you are to advance the lens to the intermediate position.Gently press the plunger forward until an audible "click" is heard.The ifu gives the following statement: "important: the lens should be implanted immediately.Dwell scenarios where the lens sits in this position for a prolonged time prior to injection may lead to stuck iol issue.Viscoelastic materials may lose their lubricity if allowed to stand too long.".
 
Event or Problem Description
On (b)(6), 2023 the doctor had a complication with a 621p iol in which the haptic broke during insertion of the iol.It was stated by the customer that there was no damage noted to the device during preparation for use.Upon insertion of the lens, the delivery device was about to be removed when the view of the haptic was detached from the optic.At this time, the doctor removed the delivery device and began to remove the haptic and lens.The customer stated there was a delay in removal of both the haptic and the optic.The lens was successfully removed with no complication.The lens was replaced with another zeiss lens.

Brand Name
CT LUCIA LENS
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s. vintage ave. bld. a
ontario CA 91761
Manufacturer (Section G)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s. vintage ave. bld. a
ontario CA 91761
Manufacturer Contact
manjaya hegde
5300 central parkway
dublin, CA 94568
9252164697
MDR Report Key17391113
Report Number3010126268-2023-00090
Device Sequence Number17851166
Product Code HQL
UDI-Device Identifier00843045102274
UDI-Public(01)00843045102274(11)230508(17)241031
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P10016-S008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model Number621P
Device Catalogue Number003500-0056-481
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2023
Initial Report FDA Received Date07/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown